EconPapers    
Economics at your fingertips  
 

Safety effectiveness of truck lane restrictions: a case study on Texas urban corridors

Subasish Das, Minh Le, Michael P. Pratt and Curtis Morgan

International Journal of Urban Sciences, 2020, vol. 24, issue 1, 35-49

Abstract: Truck lane restrictions (TLRs) have become increasingly popular throughout the United States over the last 20 years due to the improvement in traffic operations and safety, pavement life, and other associated factors. This study examines the safety performance of the TLRs that have been implemented in the North Texas region. TLR prohibit semi- trucks (trucks) from using the left-most freeway lane, or inner lane, except in passing or emergency maneuvers. This study uses 16 sites with TLR in the Dallas-Fort Worth area to conduct an observational before-after study. For safety effectiveness analysis, it is always hard to get three years before and three years after data. For immediate safety effectiveness analysis, sophisticated predictive tools could be used in estimating ‘after’ year crashes. This study used the Enhanced Interchange Safety Analysis Tool (ISATe) to supplement the limited after year crash data. This study used Empirical Bayes (EB) method due to its consideration of regression-to-mean bias. The findings show that TLRs perform an overall positive safety effectiveness for large truck-involved fatal and injury crashes for six-lane roadways. This study concludes that implementing TLR as a truck-related safety strategy which are cost-effective to implement, may contribute to improving safety on urban freeways.

Date: 2020
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/12265934.2019.1585929 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:rjusxx:v:24:y:2020:i:1:p:35-49

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/rjus20

DOI: 10.1080/12265934.2019.1585929

Access Statistics for this article

International Journal of Urban Sciences is currently edited by Dongjoo Park and Mack Joong Choi

More articles in International Journal of Urban Sciences from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2020-09-04
Handle: RePEc:taf:rjusxx:v:24:y:2020:i:1:p:35-49